Wyoming, 2010High Wind in Wyoming, December 1, 2010
December 1, 2010 · NWS CYS · 5 events in 3 counties and zones
Strong winds occur along parts of Interstate 80 during November 30th and continued into December.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds occur along parts of Interstate 80 during November 30th and continued into December.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 30, 9:23 PM MST, 2 hours 37 minutes earlier.
Area forecast discussion, Nov 30, 9:23 PM MST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
923 PM MST TUE NOV 30 2010
.UPDATE...
SEE NO REASON TO ADJUST THE CURRENT HIGH WIND WARNING WITH RECENT
OBSERVED WIND GUSTS OF 55 TO 60 MPH AT ARLINGTON AND VEDAUWOO.
SFC PRESSURE GRADIENT HAS HELD STEADY AT AROUND 13MB BETWEEN KCAG
AND KCPR THROUGH THE EVENING HOURS. INITIAL LOOK AT 00Z H7
GRADIENT BETWEEN KCAG AND KCPR SUGGESTS WINDS WILL STAY UP THERE
THROUGH AT LEAST NOON ON WEDNESDAY...WITH GRADUAL DISSIPATION
THEREAFTER. AM ALSO CONCERNED THAT CENTRAL CARBON COUNTY AND THE
LARAMIE VALLEY MAY STRUGGLE TO REACH CRITERIA...BUT WILL LEAVE
ALONE FOR NOW. HAHN
&&
.PREV DISCUSSION... /ISSUED 151 PM MST TUE NOV 30 2010/
SHORT TERM...TONIGHT THROUGH FRIDAY
STRONG WINDS THE MAIN CONCERN IN THE SHORT TERM AS PRESSURE
GRADIENT REMAINS TIGHT OVER THE AREA.
CURRENTLY...1044MB SURFACE HIGH OVER CENTRAL WYOMING WITH ANOTHER
1040MB SURFACE HIGH CENTERED OVER NORTHERN COLORADO THIS
AFTERNOON. STRONG PRESSURE GRADIENT OVER SOUTHEAST WYOMING WITH
ROUGHLY 10MBS BETWEEN CRAIG COLORADO AND CASPER AT 20Z THIS
AFTERNOON. WINDS HAVE BEGUN TO RESPOND WITH WARNING LEVEL WINDS AT
ARLINGTON...EMKAY AND CLOSE AT VEDAUWOO...BUFORD AND BORDEAUX.
WENT AHEAD AND UPGRADED THE WATCH TO A HIGH WIND WARNING THIS
MORNING. WITH SOME OTHER SITES COMING CLOSE...MAY HAVE TO ADD A
FEW MORE ZONES TO THE WARNING HERE SHORTLY.
WORK HEIGHT PRODUCT STILL SHOWING OUR STRONGEST GRADIENTS
TONIGHT FROM 06Z THROUGH 18Z WEDNESDAY. 700MB WINDS ON THE GFS
INCREASE TO 60+KTS BY WEDNESDAY MORNING ACROSS SOUTH CENTRAL
WYOMING AND PERSISTS THROUGH 00Z THURSDAY. SO WIND WARNING TIMING
LOOKS GOOD.
WINDS BEGIN DECREASING LATE TOMORROW AFTERNOON INTO THE EVENING
HOURS WITH 700MB WINDS DECREASING TO 45KTS BY 06Z THURSDAY. MAY BE
ANOTHER BRIEF INCREASE IN WINDS...POSSIBLY AFFECTING OUR WIND
PRONE AREAS OF BORDEAUX AND ARLINGTON THURSDAY MORNING AS 700MB
WINDS INCREASE ONCE MORE TO 50+KTS...BUT THIS SHOULD BE SHORT
LIVED. THURSDAY IS LOOKING GOOD WITH DRY CONDITIONS AND
TEMPERATURES CLIMBING INTO THE MID 40S EAST OF THE LARAMIE RANGE
IN DOWNSLOPE FLOW.
LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...
RATHER TRANQUIL WEATHER EXPECTED ACROSS THE CWA OVER THE WEEKEND
INTO EARLY NEXT WEEK AS QUASIZONAL FLOW AMPLIFIES SOMEWHAT INTO A
RIDGY PATTERN OVER THE REGION. SOME SNOW SHOWERS OVER MAINLY THE
HIGHER MTNS SAT AND SUNDAY AS MOIST FLOW INTERACTS WITH
OROGRAPHICS BUT NO SIGNIDFICANT SNOWS EXPECTED. EARLY NEXT WEEK AN
UPPER LOW IS PROGGED TO MOVE EAST OUT OF THE DESERT SW INTO THE
CENTRAL AND SOUTHERN ROCKYS. CWA ON THE NORTHERN FRINGE OF THE
EFFECTS FROM THIS SYSTEM CURRENTLY BUT WILL HAVE TO BE MONITORED
IN CASE IT TAKES A MORE NORTHERLY TRACK.
&&
.AVIATION...06Z TAF ISSUANCE...
MAIN CONCERN WILL REVOLVE AROUND WINDS AT WYOMING TERMINALS
THROUGH THE PERIOD. STRONG WEST WINDS OF 15 TO 25 KNOTS WITH GUSTS
OF UPWARDS OF 35 KNOTS CAN BE EXPECTED. MOST OF THE AIRPORTS CAN
EXPECT VFR CONDITIONS...OUTSIDE OF KRWL WHERE A MVFR CIG IS
EXPECTED WEDNESDAY AFTERNOON. LIGHT SNOW WILL DEVELOP GENERALLY
OVER THE SOUTHEAST WYOMING MOUNTAINS LATER TONIGHT AND
WEDNESDAY...WHICH WILL RESULT IN MOUNTAIN OBSCURATIONS FOR THESE
ROUTES.
&&
.FIRE WEATHER...VERY STRONG WINDS TODAY AND TONIGHT ACROSS THE
SOUTHERN LARAMIE RANGE OVER TO ARLINGTON AND WILL CONTINUE INTO
WEDNESDAY. WINDS TO BEGIN TAPERING OFF SLIGHTLY WEDNESDAY
AFTERNOON INTO THE EVENING HOURS. HIGH PRESSURE TO DOMINATE THE
AREA THURSDAY WITH RELATIVELY WARMER TEMPERATURES AND LIGHTER
WINDS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 6 PM WEDNESDAY FOR WYZ106-WYZ109-WYZ110-
WYZ115-WYZ116-WYZ117.
NE...NONE.
&&
UPDATE/AVIATION...HAHN
SHORT TERM/FIRE WEATHER...CLAYCOMB
LONG TERM...REHazardous weather outlook, Nov 30, 7:09 PM MST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
709 PM MST TUE NOV 30 2010
NEZ002-003-019>021-054-055-095-096-WYZ101>105-107-108-111>114-118-
119-020215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY-
GOSHEN COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
709 PM MST TUE NOV 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
MOUNTAIN SNOW SHOWERS WITH ONLY LIGHT ACCUMULATIONS ARE EXPECTED
WEDNESDAY AND WEDNESDAY NIGHT. ADDITIONAL SLIGHT CHANCES FOR
MOUNTAIN SNOW SHOWERS WILL BE PRESENT FRIDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ106-109-110-115>117-020215-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
709 PM MST TUE NOV 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TONIGHT
VERY STRONG WINDS WILL CONTINUE ACROSS CENTRAL CARBON...ALBANY...
AND SOUTHWEST PLATTE COUNTIES AS WELL AS THE SOUTHERN LARAMIE
RANGE THROUGH TONIGHT. AREAS THAT WILL BE MOST AFFECTED BY THESE
VERY STRONG WINDS WILL BE FROM ARLINGTON THROUGH BORDEAUX AND NEAR
VEDAUWOO. A HIGH WIND WARNING IS IN EFFECT FOR THIS AREA.
A FEW SNOW SHOWERS WILL BECOME POSSIBLE IN THE SIERRA MADRE AND
SNOWY RANGE TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
VERY STRONG WINDS WILL CONTINUE INTO WEDNESDAY ACROSS THE SOUTHERN
LARAMIE RANGE AS WELL AS FROM ARLINGTON THROUGH BORDEAUX. A HIGH
WIND WARNING IS IN EFFECT THROUGH WEDNESDAY AFTERNOON. MOUNTAIN
SNOW SHOWERS WITH ONLY LIGHT ACCUMULATIONS ARE EXPECTED WEDNESDAY
AND WEDNESDAY NIGHT. ADDITIONAL SLIGHT CHANCES FOR MOUNTAIN SNOW
SHOWERS WILL BE PRESENT FRIDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT MEASURED WIND SPEEDS OR WIND
RELATED DAMAGE TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Nov 30, 8:02 PM MST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
802 PM MST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM NON-TSTM WND GST 21 WSW CHEYENNE 41.03N 105.16W
11/29/2010 M52 MPH LARAMIE WY MESONET
54 AT 0145Z, 50 AT 013Z.
&&
BCHAPMANLocal storm report, Nov 30, 8:05 PM MST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
805 PM MST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM NON-TSTM WND GST 14 WSW CHEYENNE 41.07N 105.04W
11/29/2010 M68 MPH LARAMIE WY MESONET
66 AT 0145Z, 61 AT 0130Z, 68 AT 0115Z
&&
BCHAPMANLocal storm report, Nov 30, 8:59 PM MST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
859 PM MST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
11/30/2010 M55 MPH CARBON WY DEPT OF HIGHWAYS
GUSTS OVER THE LAST HOUR HAVE BEEN BETWEEN 55 AN 60 MPH.
&&
BCHAPMANLocal storm report, Nov 30, 9:03 PM MST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
903 PM MST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM NON-TSTM WND GST BUFORD 41.11N 105.30W
11/30/2010 M52 MPH ALBANY WY DEPT OF HIGHWAYS
&&
BCHAPMANLocal storm report, Nov 30, 9:31 PM MST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
931 PM MST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM NON-TSTM WND GST BUFORD 41.11N 105.30W
11/30/2010 M52 MPH ALBANY WY DEPT OF HIGHWAYS
0907 PM NON-TSTM WND GST VEDAUWOO 41.15N 105.40W
11/30/2010 M52 MPH ALBANY WY DEPT OF HIGHWAYS
52 AT 902L
0855 PM NON-TSTM WND GST 14 WSW CHEYENNE 41.07N 105.04W
11/30/2010 M57 MPH LARAMIE WY MESONET
&&
BCHAPMANLocal storm report, Nov 30, 10:53 PM MST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1053 PM MST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM NON-TSTM WND GST 18 WNW CHEYENNE 41.24N 105.11W
11/30/2010 M71 MPH LARAMIE WY TRAINED SPOTTER
&&
HAHNHigh Wind, South Laramie Range Foothills
- When
- December 1, 12:00 AM MST to 3:00 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 64 kt (74 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
Wind gust of 74 mph 12 SSE of Horse Creek.
High Wind, South Laramie Range Foothills
- When
- December 1, 12:00 AM MST to 3:00 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
UP railroad sensor 14 WSW of Cheyenne reported a peak gust of 70 mph at 155 PM.
High Wind, Central Laramie Range and Southwest Platte County
- When
- December 1, 12:00 AM MST to 2:00 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
WYDOT sensor at Bordeaux reported a peak gusts of 77 mph.
High Wind, Central Laramie Range and Southwest Platte County
- When
- December 1, 12:00 AM MST to 3:00 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
RAWS site a t Dodge Creek reported a peak gust of 61 mph.
High Wind, North Snowy Range Foothills
- When
- December 1, 12:00 AM MST to 5:00 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
WYDOT sensor at Arlington reported sustained winds in excess of 40 mph through 5 AM with a peak gust of 60 mph at 1 AM.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in New Jersey, December 1, 20101 death · $20,000 · 51 kt wind · 2 events
- High Wind and Strong Wind in Vermont, December 1, 20101 injured · $3.5 million · 78 kt wind · 9 events
- Flooding in Pennsylvania, December 1 to 3, 2010$2.0 million · 12 events
- Flash Flooding in Virginia, December 1, 2010$260,000 · 24 events
- Flash Flooding and High Wind in New York, December 1, 2010$180,000 · 50 kt wind · 30 events
- Strong Wind in New York, December 1, 2010$400,000 · 7 events
- Flooding in Pennsylvania, December 1 to 2, 2010$350,000 · 4 events
- Strong Wind in New Jersey, December 1, 2010$114,000 · 21 events
- Flooding in New York, December 1 to 4, 2010$240,000 · 4 events
- Lake-Effect Snow in New York, December 1 to 3, 2010$170,000 · 6 events
- Drought in Texas, December 1 to 31, 2010$103,000 · 8 events
- High Wind and Strong Wind in Connecticut, December 1, 2010$105,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 266741, 266756, 266769, 266770, 266772.